MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HOHN PERCUTANEOUS 5F SINGLE-LUMEN CATHETER BASIC KIT; INTRAVASCULAR CATHETERS

BARD ACCESS SYSTEMS HOHN PERCUTANEOUS 5F SINGLE-LUMEN CATHETER BASIC KIT; INTRAVASCULAR CATHETERS
Catalog Number 0600710
Health Effect - Clinical Code Pain (1994)
Date of Event 10/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak in the catheter was confirmed, and the cause appears to be use related.One hohn 5 fr single lumen catheter was returned for investigation.The catheter extended 19cm from the distal end of the suture wing.Holes were observed in the catheter 0.9cm and 1.6cm distal to the suture wing.A microscopic examination of the holes revealed two sets of v-shaped holes 0.9cm and 1.6cm distal to the suture wing.A total of four holes were observed.The two holes located 0.9cm from the suture wing appeared to be aligned.The two holes located 1.6cm from the suture wing appeared to be aligned.Sharp edges in the silicone material were observed around the perimeter of each hole, which is indicative of a sharp instrument puncture.The shape of the holes is consistent with a needle puncture.A functional test revealed that fluid leaked from the holes in the catheter during infusion.It appears that the catheter was punctured in two locations with a needle.The product ifu states, ¿avoid accidental device contact with sharp instruments and mechanical damage to the catheter material.¿ no further action is required because the complainant event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of reyk0618 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Health professional reported that a hohn catheter was inserted in a patient on (b)(6) 2016 and it was used on two occasions.It was connected to a pump which the patient went home with.The patient came to hospital for infusion and follow up on (b)(6) 2016.After infusion, when the nurse flushed the catheter, it was found that the gauze was wet and patient complained of pain.Patient was sent to the ir and it was found that the catheter was leaking at the insertion site.The catheter was taken out of the patient and a new hohn catheter was inserted.

Brand Name
HOHN PERCUTANEOUS 5F SINGLE-LUMEN CATHETER BASIC KIT
Common Device Name
INTRAVASCULAR CATHETERS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6057941
Report Number3006260740-2016-00570
Device Sequence Number339324
Product Code LJS
UDI-Device Identifier00801741036361
UDI-Public(01)00801741036361(17)191028(10)REYK0618
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K830256
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2019
Device Catalogue Number0600710
Device Lot NumberREYK0618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2016
Initial Report FDA Received Date10/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR